MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM 28MM +0 M HEAD; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US SROM 28MM +0 M HEAD; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-16-500
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Joint Dislocation (2374); No Code Available (3191)
Date of Event 05/29/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim form and medical records received.After review of medical records, it was stated that the patient was revised to address instability and recurrent dislocations.The patient was reported to have slipped and fell on (b)(6) 2007 resulting to pain and dislocation.Several incidents of dislocations were reported and were treated with closed reduction.There was also a noted broken screw in the previous reduction; however, it is unknown which specific screw broke.Revision surgery was then opted on (b)(6) 2008.Revision notes reported abundant scar and there was soft tissue laxity and valgus instability.Moreover, during the initial hip replacement on (b)(6) 2007, the srom stem and sleeve were too tight in the bone so the srom stem backed out and femur over reamed to 12mm.A cable was used to avoid insertional fracture.In this course, it resulted to posterior avulsion of the greater trochanter.Later on (b)(6) 2007, an i&d and evacuation of hematoma was done and the avulsion was repaired.Doi: (b)(6) 2007; dor: (b)(6) 2008; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.  the reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.    without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.  no product contribution to the reported event was identified and no information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot - null.Device history batch - null.Device history review - null.

Brand Name
SROM 28MM +0 M HEAD
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9699613
Report Number1818910-2020-04577
Device Sequence Number11478265
Product Code JDI
UDI-Device Identifier10603295033141
UDI-Public10603295033141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Model Number1365-16-500
Device Catalogue Number136516500
Device Lot Number2377914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR